MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO, REINFORCED TIP; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO, REINFORCED TIP; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported while trying to insert a 18g 10cm midline into the patient, the guidewire became stuck.Upon removing the needle/guidewire the guide wire ripped and pulled half mostly out.Upon removing the catheter, the rest of the guidewire appeared at the end of the catheter tip with bends/coils.Patient had to be stuck again.No harm to patient.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break in the guidewire is confirmed and was determined to be use-related.One 18 ga powerglide pro was returned for evaluation.An initial visual observation of the returned device revealed the device was used and missing its catheter.The safety mechanism was engaged over the needle tip.The guidewire was broken, and the coil wire was observed to be unraveled and coming out of the distal tip of the needle.A microscopic observation of the powerglide pro showed the core wire just distal of the safety mechanism.The distal break site of the core wire appeared to have a slight bend as if it had been pulled against the needle bevel.The coil wire appeared to be stretched and unraveled.The break site of both the core wire and the coil wire appeared granular, and the fracture surfaces appeared to be broken at an angle.Pulling the guidewire back against the needle bevel of the device may cause the guidewire to break, as the guidewire gets caught along the needle bevel.Inspection of the returned device revealed no potential damage/defect related to the manufacture of the device.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERGLIDE PRO, REINFORCED TIP
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21651970
Report Number3006260740-2025-01656
Device Sequence Number7535789
Product Code FOZ
UDI-Device Identifier00801741140556
UDI-Public(01)00801741140556(11)240909(17)250930(10)REJU2443
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue NumberF118088PT
Device Lot NumberREJU2443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown